MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: unknown.Event description: [translation] during placement of the 5 mm trocar, it broke in 2 in the abdominal wall, in horizontal direction.The abdominal wall of the patient was certainly thick, but this should not happen.It was difficult to retrieve the broken piece.Intervention: retrieval of separated part.Patient status: no incidence on the patient status, except the difficulty to take the plastic pieces out.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The wall thickness of the cannula was measured and met specifications.Based on the condition of the returned unit and the description of the event, it is likely that the fractured cannula was due to excessive force during use.It is possible that the physical characteristics of the patient contributed to the force exerted on the unit during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic sleeve gastrectomy.Event description: [translation] during placement of the 5 mm trocar, it broke in 2 in the abdominal wall, in horizontal direction.The abdominal wall of the patient was certainly thick, but this should not happen.It was difficult to retrieve the broken piece.Additional information received by email from applied medical representative on 25jan22: name of procedure being performed => laparoscopic sleeve gastrectomy the part of the device that broke was the cannula.The fracture occurred in the middle of the cannula.Not robot assisted surgery, it was a conventional laparoscopic sleeve gastrectomy the method of insertion was standard : incision of the skin with a scalpel of a 11cm blade, then insertion of the trocar with the obturator.Intervention: retrieval of separated part.Patient status: no incidence on the patient status, excempt the difficulty to take the plastic pieces out.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13185203
Report Number2027111-2022-00306
Device Sequence Number2007952
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)240826(30)01(10)1424693
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model NumberCTF12
Device Catalogue Number101472858
Device Lot Number1424693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown